| Model Number |
PCF-H190TI |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported that, during reprocessing, the colonovideoscope tested positive for >80 colony forming units (cfus) of pseudomonas aeruginosa, delftia acidovorans, and peribacillus simplex.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.Please see corrected data in field h6 (health effect - impact code).Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024, sampling from: all channels, colony forming unit (cfu): 3cfu/endoscope, bacterial identification: bacillaceae.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause of reportable issue could not be specified.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device instructions for use (ifu): "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.